MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VNMC3434C182TU
Medical Device Problem Code Difficult or Delayed Positioning (1157)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 11/12/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A valiant navion stent graft system was implanted in a patient for the endovascular treatment of a 60 mm diameter thoracic aortic aneurysm.The diameter of the proximal thoracic aorta was 22 mm.The degree of angulation of the aortic arch was >90 degrees.Significant tortuosity and mild calcification was present in the thoracic aorta.Mild calcification / tortuosity was reported in other vessels.It was reported that during the implant procedure, the device would not negotiate the angle of the patient's type iii arch and could not be delivered to the target deployment zone.It was also reported that the patient's iliac ruptured during the procedure.A covered stent was implanted as treatment.As per the physician, the cause of the event was related to the patient's anatomy, due to the type iii arch.No additional clinical sequelae were reported and the patient is fine.
 
Additional Manufacturer Narrative
Additional information received: it was confirmed that the iliac rupture was resolved following the implantation of the covered stent.If information is provided in the future, a supplemental report will be issued.

Brand Name
VALIANT NAVION
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key9335024
Report Number9612164-2019-04783
Device Sequence Number13921579
Product Code MIH
UDI-Device Identifier00763000101022
UDI-Public00763000101022
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/10/2020
Device Model NumberVNMC3434C182TU
Device Catalogue NumberVNMC3434C182TU
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/12/2019
Supplement Date Received by Manufacturer11/30/2019
Initial Report FDA Received Date11/18/2019
Supplement Report FDA Received Date12/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age83 YR